Alert archive / Minnesota / Winter Storm Watches in 2007
Winter Storm Watch 6, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter storm watch at Nov 29, 2007, 2:05 PM CST for 9 counties in Wisconsin; 42 counties in Minnesota. It took effect at Dec 1, 2007, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 29, 2007, 2:05 PM CST (20:05 UTC)
- In effect from
- Dec 1, 2007, 6:00 AM CST
- Expired
- Nov 30, 2007, 3:20 PM CST
- In force
- Issued by
- NWS Twin Cities, MN
All 51 counties
Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 20 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.1 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMPX 292005 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 205 PM CST THU NOV 29 2007 ...FIRST WINTER STORM OF THE SEASON EXPECTED ON SATURDAY... .A POWERFUL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE UPPER MIDWEST THIS WEEKEND...AND LIKELY BRING SIGNIFICANT WINTRY WEATHER TO MUCH OF MINNESOTA AND WISCONSIN. THE SNOW IS EXPECTED TO BEGIN ON SATURDAY MORNING...AND BECOME HEAVY ACROSS CENTRAL AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN ON SATURDAY AFTERNOON AND EARLY EVENING. A PERIOD OF SLEET OR FREEZING RAIN IS EXPECTED ON SATURDAY AFTERNOON AND EVENING...MAINLY ALONG AND SOUTH OF A NEW ULM TO RED WING LINE. BY SATURDAY NIGHT...SNOW ACCUMULATIONS EXCEEDING SIX INCHES APPEAR POSSIBLE ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN...INCLUDING IN THE ALEXANDRIA...ST CLOUD...MANKATO...TWIN CITIES...AND EAU CLAIRE COMMUNITIES. STRONG WINDS ALSO APPEAR LIKELY WITH THIS STORM...WHICH WILL MAKE TRAVEL EVEN MORE DANGEROUS. MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 300415- /O.NEW.KMPX.WS.A.0006.071201T1200Z-071202T1200Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 205 PM CST THU NOV 29 2007 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. A POWERFUL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE UPPER MIDWEST THIS WEEKEND...AND LIKELY BRING SIGNIFICANT WINTRY WEATHER TO MUCH OF MINNESOTA AND WISCONSIN. THE SNOW IS EXPECTED TO BEGIN ON SATURDAY MORNING ACROSS THE AREA...AND BECOME HEAVY ACROSS CENTRAL AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN ON SATURDAY AFTERNOON AND EARLY EVENING. A PERIOD OF SLEET OR FREEZING RAIN IS POSSIBLE ON SATURDAY AFTERNOON AND EVENING...MAINLY ALONG AND SOUTH OF A NEW ULM TO RED WING LINE. BY SATURDAY NIGHT...SNOW ACCUMULATIONS EXCEEDING SIX INCHES APPEAR POSSIBLE ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN...INCLUDING IN THE ALEXANDRIA...ST CLOUD...MANKATO...TWIN CITIES...AND EAU CLAIRE COMMUNITIES. STRONG WINDS ALSO APPEAR LIKELY WITH THIS STORM...WHICH WILL MAKE TRAVEL EVEN MORE DANGEROUS. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ LS/RAH
4 follow-up statements
000 WWUS43 KMPX 300349 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 949 PM CST THU NOV 29 2007 ...FIRST WINTER STORM OF THE SEASON STILL ON TRACK FOR SATURDAY... .A POWERFUL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE UPPER MIDWEST THIS WEEKEND...AND LIKELY BRING SIGNIFICANT WINTRY WEATHER TO MUCH OF MINNESOTA AND WISCONSIN. THE SNOW IS EXPECTED TO BEGIN ON SATURDAY MORNING AND BECOME HEAVY AT TIMES ACROSS CENTRAL AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN ON SATURDAY AFTERNOON AND EARLY EVENING. A PERIOD OF SLEET OR FREEZING RAIN IS EXPECTED ON SATURDAY AFTERNOON AND EVENING... MAINLY ALONG THE INTERSTATE 90 CORRIDOR IN SOUTH CENTRAL MINNESOTA. THE ATMOSPHERIC SETUP APPEARS FAVORABLE FOR SNOW ACCUMULATIONS POSSIBLY EXCEEDING SIX INCHES BY LATE SATURDAY EVENING ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN...INCLUDING IN ALEXANDRIA...ST CLOUD...MANKATO...THE TWIN CITIES...AND EAU CLAIRE. STRONG WINDS ALSO APPEAR LIKELY WITH THIS STORM THROUGH SATURDAY AND POTENTIALLY INTO SUNDAY...WHICH WILL MAKE TRAVEL EVEN MORE DANGEROUS. MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 301200- /O.CON.KMPX.WS.A.0006.071201T1200Z-071202T1200Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 949 PM CST THU NOV 29 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. .A POWERFUL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE UPPER MIDWEST THIS WEEKEND...AND LIKELY BRING SIGNIFICANT WINTRY WEATHER TO MUCH OF MINNESOTA AND WISCONSIN. THE SNOW IS EXPECTED TO BEGIN ON SATURDAY MORNING AND BECOME HEAVY AT TIMES ACROSS CENTRAL AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN ON SATURDAY AFTERNOON AND EARLY EVENING. A PERIOD OF SLEET OR FREEZING RAIN IS EXPECTED ON SATURDAY AFTERNOON AND EVENING... MAINLY ALONG THE INTERSTATE 90 CORRIDOR IN SOUTH CENTRAL MINNESOTA. THE ATMOSPHERIC SETUP APPEARS FAVORABLE FOR SNOW ACCUMULATIONS POSSIBLY EXCEEDING SIX INCHES BY LATE SATURDAY EVENING ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN...INCLUDING IN ALEXANDRIA...ST CLOUD...MANKATO...THE TWIN CITIES...AND EAU CLAIRE. STRONG WINDS ALSO APPEAR LIKELY WITH THIS STORM THROUGH SATURDAY AND POTENTIALLY INTO SUNDAY...WHICH WILL MAKE TRAVEL EVEN MORE DANGEROUS. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS INTO THE WEEKEND. $$
000 WWUS43 KMPX 301106 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 506 AM CST FRI NOV 30 2007 ...WINTER STORM WATCHES REMAIN IN EFFECT FOR MUCH OF THE GOPHER STATE AND WESTERN WISCONSIN FOR THIS WEEKEND... .THE FIRST WINTER STORM OF THE SEASON REMAINS POISED TO AFFECT MUCH OF MINNESOTA AND WESTERN WISCONSIN THIS WEEKEND. A STRONG AREA OF LOW PRESSURE DEVELOPING IN THE COLORADO ROCKIES WILL LIFT NORTH INTO NEBRASKA BY SATURDAY EVENING. A BROAD BAND OF SNOW IS EXPECTED TO DEVELOP WELL AHEAD OF THE LOW ON SATURDAY SPREADING ACROSS MUCH OF MINNESOTA AND WESTERN WISCONSIN. THE LOW WILL CROSS IOWA SATURDAY NIGHT REACHING WISCONSIN SUNDAY MORNING. ENOUGH WARM AIR IS EXPECTED TO BE PULLED NORTH AHEAD OF THE LOW TO BRING A PERIOD OF SLEET OR EVEN FREEZING RAIN INTO SOUTHERN MINNESOTA AND INTO WEST CENTRAL WISCONSIN...ESPECIALLY SATURDAY EVENING. SLEET COULD REACH AS FAR NORTH AS THE TWIN CITIES METRO AREA AND CHIPPEWA FALLS...WISCONSIN. THIS STORM HAS THE POTENTIAL OF PRODUCING SNOW TOTALS IN EXCESS OF SIX INCHES ACROSS MUCH OF SOUTHERN...CENTRAL...AND NORTHEAST MINNESOTA...AS WELL AS WESTERN WISCONSIN. OF COURSE...ANY AREAS WHICH EXPERIENCE SIGNIFICANT FREEZING RAIN OR SLEET WILL SEE DIMINISHED SNOW TOTALS. GUSTY NORTH TO NORTHWEST WINDS WILL ALSO DEVELOP LATE SATURDAY NIGHT AND SUNDAY WHICH COULD CAUSE REDUCED VISIBILITY IN BLOWING AND DRIFTING SNOW. TRAVEL CONDITIONS ARE EXPECTED TO DETERIORATE RAPIDLY ON SATURDAY AS BANDS OF HEAVY SNOW MOVE ACROSS SOUTHERN INTO CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 301915- /O.CON.KMPX.WS.A.0006.071201T1200Z-071202T1200Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 506 AM CST FRI NOV 30 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. THE FIRST WINTER STORM OF THE SEASON REMAINS POISED TO AFFECT MUCH OF MINNESOTA AND WESTERN WISCONSIN THIS WEEKEND. A STRONG AREA OF LOW PRESSURE DEVELOPING IN THE COLORADO ROCKIES WILL LIFT NORTH INTO NEBRASKA BY SATURDAY EVENING. A BROAD BAND OF SNOW IS EXPECTED TO DEVELOP WELL AHEAD OF THE LOW ON SATURDAY SPREADING ACROSS MUCH OF MINNESOTA AND WESTERN WISCONSIN. THE LOW WILL CROSS IOWA SATURDAY NIGHT REACHING WISCONSIN SUNDAY MORNING. ENOUGH WARM AIR IS EXPECTED TO BE PULLED NORTH AHEAD OF THE LOW TO BRING A PERIOD OF SLEET OR EVEN FREEZING RAIN INTO SOUTHERN MINNESOTA AND INTO WEST CENTRAL WISCONSIN...ESPECIALLY SATURDAY EVENING. SLEET COULD REACH AS FAR NORTH AS THE TWIN CITIES METRO AREA AND CHIPPEWA FALLS...WISCONSIN. THIS STORM HAS THE POTENTIAL OF PRODUCING SNOW TOTALS IN EXCESS OF SIX INCHES ACROSS MUCH OF SOUTHERN AND CENTRAL MINNESOTA AND WESTERN WISCONSIN. OF COURSE...ANY AREAS WHICH EXPERIENCE SIGNIFICANT FREEZING RAIN OR SLEET WILL SEE DIMINISHED SNOW TOTALS. GUSTY NORTH TO NORTHWEST WINDS WILL ALSO DEVELOP LATE SATURDAY NIGHT AND SUNDAY WHICH COULD CAUSE REDUCED VISIBILITY IN BLOWING AND DRIFTING SNOW. TRAVEL CONDITIONS ARE EXPECTED TO DETERIORATE RAPIDLY ON SATURDAY AS BANDS OF HEAVY SNOW MOVE ACROSS SOUTHERN INTO CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS INTO THE WEEKEND. $$
000 WWUS43 KMPX 301907 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 107 PM CST FRI NOV 30 2007 ...SIGNIFICANT WINTER STORM WILL BLAST MINNESOTA AND WESTERN WISCONSIN ON SATURDAY INTO SUNDAY... .A STRONG LOW PRESSURE SYSTEM WILL EJECT FROM THE ROCKIES INTO THE UPPER MIDWEST BY SATURDAY EVENING. A BROAD BAND OF SNOW IS EXPECTED TO DEVELOP WELL AHEAD OF THE LOW ON SATURDAY...AND SPREAD FROM CENTRAL AND SOUTH CENTRAL MINNESOTA ACROSS WEST CENTRAL WISCONSIN DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. MODERATE TO HEAVY SNOW IS EXPECTED ON SATURDAY AFTERNOON...ALONG WITH BRISK WINDS AND LOW VISIBILITIES. AS THE STORM DRAWS NEAR...A PUSH OF WARM AIR ABOVE THE SURFACE WILL LIKELY BRING A PERIOD OF SLEET OR EVEN FREEZING RAIN INTO SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN LATE SATURDAY AFTERNOON AND EVENING. SLEET COULD REACH AS FAR NORTH AS THE TWIN CITIES METRO AREA AND CHIPPEWA FALLS WISCONSIN. THIS STORM HAS THE POTENTIAL OF PRODUCING SNOW TOTALS IN EXCESS OF SIX INCHES ACROSS MUCH OF SOUTHERN...CENTRAL...AND NORTHEAST MINNESOTA...AS WELL AS WESTERN WISCONSIN. ANY AREAS WHICH EXPERIENCE SIGNIFICANT FREEZING RAIN OR SLEET WILL SEE DIMINISHED SNOW TOTALS. GUSTY NORTH TO NORTHWEST WINDS WILL ALSO DEVELOP LATE SATURDAY NIGHT AND SUNDAY...WHICH COULD CAUSE REDUCED VISIBILITY IN BLOWING AND DRIFTING SNOW. MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 010315- /O.CON.KMPX.WS.A.0006.071201T1200Z-071202T1200Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 107 PM CST FRI NOV 30 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. A STRONG LOW PRESSURE SYSTEM WILL EJECT FROM THE ROCKIES INTO THE UPPER MIDWEST BY SATURDAY EVENING. A BROAD BAND OF SNOW IS EXPECTED TO DEVELOP WELL AHEAD OF THE LOW ON SATURDAY...AND SPREAD FROM CENTRAL AND SOUTH CENTRAL MINNESOTA ACROSS WEST CENTRAL WISCONSIN DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. MODERATE TO HEAVY SNOW IS EXPECTED ON SATURDAY AFTERNOON...ALONG WITH BRISK WINDS AND LOW VISIBILITIES. AS THE STORM DRAWS NEAR...A PUSH OF WARM AIR ABOVE THE SURFACE WILL LIKELY BRING A PERIOD OF SLEET OR EVEN FREEZING RAIN INTO SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN LATE SATURDAY AFTERNOON AND EVENING. SLEET COULD REACH AS FAR NORTH AS THE TWIN CITIES METRO AREA AND CHIPPEWA FALLS WISCONSIN. THIS STORM HAS THE POTENTIAL OF PRODUCING SNOW TOTALS IN EXCESS OF SIX INCHES ACROSS MUCH OF SOUTHERN...CENTRAL...AND NORTHEAST MINNESOTA...AS WELL AS WESTERN WISCONSIN. ANY AREAS WHICH EXPERIENCE SIGNIFICANT FREEZING RAIN OR SLEET WILL SEE DIMINISHED SNOW TOTALS. GUSTY NORTH TO NORTHWEST WINDS WILL ALSO DEVELOP LATE SATURDAY NIGHT AND SUNDAY...WHICH COULD CAUSE REDUCED VISIBILITY IN BLOWING AND DRIFTING SNOW. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS INTO THE WEEKEND. $$
000 WWUS43 KMPX 302120 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 320 PM CST FRI NOV 30 2007 ...SIGNIFICANT WINTER STORM FOR MUCH OF MINNESOTA AND WESTERN WISCONSIN SATURDAY INTO SUNDAY... .A WINTER STORM WARNING IS NOW IN EFFECT FOR SATURDAY AND SATURDAY NIGHT ACROSS CENTRAL AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. A STRONG LOW PRESSURE SYSTEM WILL PASS JUST SOUTH OF MINNESOTA AND WESTERN WISCONSIN THIS WEEKEND. A LARGE AREA OF SNOW WILL OVERSPREAD THE REGION ON SATURDAY...ENTERING SOUTHWEST MINNESOTA AROUND DAYBREAK AND REACHING CENTRAL MINNESOTA AND WESTERN WISCONSIN BY LATE MORNING. PERIODS OF HEAVY SNOW ARE THEN EXPECTED SATURDAY AFTERNOON AND EVENING. VISIBILITIES WILL FREQUENTLY BE A HALF MILE OR LESS. THERE WILL ALSO BE A BRISK SOUTHEAST WIND DURING THE DAY. DURING THE AFTERNOON AND EVENING HOURS...WARMER AIR ALOFT WILL SPREAD INTO FAR SOUTHERN MINNESOTA AND PORTIONS OF WEST CENTRAL WISCONSIN...FROM DURAND TO EAU CLAIRE. THIS WILL CHANGE THE SNOW TO SLEET AND FREEZING RAIN...ALONG AND SOUTH OF A LINE FROM REDWOOD FALLS THROUGH THE SOUTHERN SUBURBS OF THE TWIN CITIES TO EAU CLAIRE. SLEET COULD SPREAD ACROSS THE REST OF THE TWIN CITIES METROPOLITAN AREA DURING SATURDAY EVENING...AS WELL AS THROUGH MENOMONIE AND CHIPPEWA FALLS IN WEST CENTRAL WISCONSIN. AS THE LOW PRESSURE SYSTEM MOVES AWAY FROM THE REGION SATURDAY NIGHT...THE PRECIPITATION TYPE ACROSS THE ENTIRE AREA IS EXPECTED TO TRANSITION INTO A LIGHT FREEZING DRIZZLE AND LIGHT SNOW SCENARIO AS DRIER AIR ALOFT WORKS INTO THE SYSTEM. THIS TRANSITION WOULD BEGIN SATURDAY EVENING ACROSS WEST CENTRAL AND SOUTHWEST MINNESOTA AND WORK EASTWARD INTO WEST CENTRAL WISCONSIN BY EARLY SUNDAY MORNING. SNOWFALL TOTALS FOR SATURDAY AND SATURDAY NIGHT ARE FORECAST TO BE NEAR 6 INCHES ACROSS FAR SOUTHERN MINNESOTA NEAR THE IOWA BORDER...ALONG WITH SOME FREEZING RAIN AND SLEET. AROUND 10 INCHES OF SNOW IS FORECAST FROM REDWOOD FALLS THROUGH THE TWIN CITIES TO EAU CLAIRE. ABOUT A FOOT OF SNOW IS EXPECTED FROM WILLMAR THROUGH MORA AND CAMBRIDGE...ON EAST TO LADYSMITH. AROUND 9 INCHES OF SNOW IS FORECAST FOR THE MORRIS...ALEXANDRIA AND LITTLE FALLS AREAS. ANOTHER ASPECT OF THIS WINTER STORM WILL BE GUSTY NORTH TO NORTHWEST WINDS DEVELOPING SATURDAY NIGHT AND CONTINUING FOR MUCH OF SUNDAY. THIS WILL CAUSE SOME BLOWING AND DRIFTING SNOW ALONG WITH REDUCED VISIBILITY. MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 010530- /O.UPG.KMPX.WS.A.0006.071201T1200Z-071202T1200Z/ /O.NEW.KMPX.WS.W.0005.071201T1200Z-071202T1200Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 320 PM CST FRI NOV 30 2007 ...WINTER STORM WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 6 AM CST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A WINTER STORM WARNING IS NOW IN EFFECT FOR SATURDAY AND SATURDAY NIGHT ACROSS CENTRAL AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. A STRONG LOW PRESSURE SYSTEM WILL PASS JUST SOUTH OF MINNESOTA AND WESTERN WISCONSIN THIS WEEKEND. A LARGE AREA OF SNOW WILL OVERSPREAD THE REGION ON SATURDAY...ENTERING SOUTHWEST MINNESOTA AROUND DAYBREAK AND REACHING CENTRAL MINNESOTA AND WESTERN WISCONSIN BY LATE MORNING. PERIODS OF HEAVY SNOW ARE THEN EXPECTED SATURDAY AFTERNOON AND EVENING. VISIBILITIES WILL FREQUENTLY BE A HALF MILE OR LESS. THERE WILL ALSO BE A BRISK SOUTHEAST WIND DURING THE DAY. DURING THE AFTERNOON AND EVENING HOURS...WARMER AIR ALOFT WILL SPREAD INTO FAR SOUTHERN MINNESOTA AND PORTIONS OF WEST CENTRAL WISCONSIN...FROM DURAND TO EAU CLAIRE. THIS WILL CHANGE THE SNOW TO SLEET AND FREEZING RAIN...ALONG AND SOUTH OF A LINE FROM REDWOOD FALLS THROUGH THE SOUTHERN SUBURBS OF THE TWIN CITIES TO EAU CLAIRE. SLEET COULD SPREAD ACROSS THE REST OF THE TWIN CITIES METROPOLITAN AREA DURING SATURDAY EVENING...AS WELL AS THROUGH MENOMONIE AND CHIPPEWA FALLS IN WEST CENTRAL WISCONSIN. AS THE LOW PRESSURE SYSTEM MOVES AWAY FROM THE REGION SATURDAY NIGHT...THE PRECIPITATION TYPE ACROSS THE ENTIRE AREA IS EXPECTED TO TRANSITION INTO A LIGHT FREEZING DRIZZLE AND LIGHT SNOW SCENARIO AS DRIER AIR ALOFT WORKS INTO THE SYSTEM. THIS TRANSITION WOULD BEGIN SATURDAY EVENING ACROSS WEST CENTRAL AND SOUTHWEST MINNESOTA AND WORK EASTWARD INTO WEST CENTRAL WISCONSIN BY EARLY SUNDAY MORNING. SNOWFALL TOTALS FOR SATURDAY AND SATURDAY NIGHT ARE FORECAST TO BE NEAR 6 INCHES ACROSS FAR SOUTHERN MINNESOTA NEAR THE IOWA BORDER...ALONG WITH SOME FREEZING RAIN AND SLEET. AROUND 10 INCHES OF SNOW IS FORECAST FROM REDWOOD FALLS THROUGH THE TWIN CITIES TO EAU CLAIRE. ABOUT A FOOT OF SNOW IS EXPECTED FROM WILLMAR THROUGH MORA AND CAMBRIDGE...ON EAST TO LADYSMITH. AROUND 9 INCHES OF SNOW IS FORECAST FOR THE MORRIS...ALEXANDRIA AND LITTLE FALLS AREAS. ANOTHER ASPECT OF THIS WINTER STORM WILL BE GUSTY NORTH TO NORTHWEST WINDS DEVELOPING SATURDAY NIGHT AND CONTINUING FOR MUCH OF SUNDAY. THIS WILL CAUSE SOME BLOWING AND DRIFTING SNOW ALONG WITH REDUCED VISIBILITY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ RAH/LS
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Nov 29, 1:34 PM CST, 31 minutes earlier.
Area forecast discussion, Nov 29, 1:34 PM CST, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR 18Z TAFS NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 134 PM CST THU NOV 29 2007 .DISCUSSION... FORECAST CONCERNS CENTERED ON POTENTIAL FOR SIGNIFICANT WINTER SNOW EVENT OVER THE WEEKEND. IN THE MEAN TIME...HOWEVER...A SURFACE RIDGE EXTENDS FROM NORTHWEST TO SOUTHEAST ACROSS THE DAKOTAS...PROVIDING ANOTHER COLD NIGHT ACROSS MUCH OF MINNESOTA AND WISCONSIN. RIDGE WILL NOT MOVE MUCH DURING THE DAY...WITH LOW PRESSURE IN THE CENTRAL PLAINS ORGANIZING AND APPROACHING THE REGION TODAY. EASTERLY MOVING SHORT WAVE...APPARENT IN WATER VAPOR IMAGERY OVER WYOMING THIS MORNING...WILL INTERACT WITH WEAK SURFACE LOW IN IOWA TONIGHT TO BRING A CHANCE OF SNOW TO MAINLY THE I-90 CORRIDOR. ACCUMULATIONS SHOULD NOT BE SIGNIFICANT...ONLY A DUSTING...AS THE AIRMASS SHOULD REMAIN FAIRLY DRY. MORE POTENT SURFACE HIGH SURGES SOUTHEASTWARD ON FRIDAY...ACROSS THE NORTHERN PLAINS AND INTO THE MID MISSISSIPPI VALLEY. THIS SHOULD CLEAR ANY RESIDUAL CLOUDINESS AND DROP DEW POINTS SEVERAL DEGREES. WARM ADVECTION QUICKLY PICKS UP ON THE BACKSIDE OF THE RETREATING HIGH LATE FRIDAY NIGHT AND INTO SATURDAY. IT IS AT THIS POINT THAT THE END OF THE NAM RUN BEGINS TO HAVE FAIRLY SUBSTANTIAL DISAGREEMENTS WITH THE GFS/ECMWF/CANADIAN...WHICH HAVE CAUSED US TO PUT LITTLE STOCK IN ITS SOLUTION. SURFACE LOW BEGINS TO ORGANIZE IN THE CENTRAL ROCKIES FRIDAY NIGHT AND INTO SATURDAY...BEFORE EJECTING NORTHEASTWARD TOWARD THE GREAT LAKES REGION SATURDAY AND INTO SUNDAY. DIFFERENCES IN THE STRENGTH OF THE LOW...AS WELL AS WHEN IN ITS LIFE IT WILL DEEPEN/WEAKEN... EXIST BETWEEN THE MODELS...BUT THE TRACKS AND TIMING ARE RELATIVELY CONSISTENT. SOUTHERLY 50 TO 60 KT LOW LEVEL JET IN ADVANCE OF THE SYSTEM ALLOWS FOR A SIGNIFICANT INCREASE IN DEEP LAYER MOISTURE...WITH PWATS REGISTERING BETWEEN A HALF AND THREE QUARTERS OF AN INCH. AT THIS POINT...WE FEEL THAT ALL THE PRECIP IN THE WARM ADVECTION REGION WILL BE IN THE FORM OF SNOW ACROSS OUR FORECAST AREA...ALTHOUGH THE WARM NOSE DOES GET SOMEWHAT UNCOMFORTABLY CLOSE TO SOUTHERN MINNESOTA. THE FORCING LOOKS TO BE QUITE SUBSTANTIAL...WITH UPPER JET COUPLING AND THE VERY STRONG ISENTROPICS IN THE WARM ADVECTION REGION...AND COUPLED WITH THE ABNORMALLY HIGH MOISTURE CONTENT...PARTS OF THE REGION ARE PROBABLY LOOKING AT WARNING CRITERIA SNOWS SATURDAY AND SATURDAY NIGHT. THIS COULD BE EVEN MORE ENHANCED IF THUNDERSNOW OCCURS...WHICH IS LOOKING POSSIBLE ACROSS SOUTHERN MINNESOTA...WHERE SUB ZERO 850 MB LIFTED INDICES ARE PROGGED. IF THE MODELS REMAIN CONSISTENT...IT IS LIKELY THAT A WINTER STORM WATCH WILL BE NEEDED FOR A PORTION OF THE AREA IN THE NEXT DAY OR SO. THINGS QUICKLY CLEAR OUT...WITH A DRY FORECAST BY SUNDAY NIGHT. TEMPERATURES COULD GET INTERESTING...ESPECIALLY WITH FRESH SNOW COVER. AS A RESULT...WE MAY BE OVERDOING TEMPERATURES FOR EARLY NEXT WEEK BY A TAD. THIS IS SOMETHING THAT WILL HAVE TO BE WATCHED ON LATER SHIFTS. && .AVIATION.../18Z TAF ISSUANCE/ THE LATEST SHORTWAVE TROUGH/VORT MAX CONTINUE TO RACE EAST OVER EASTERN SOUTH DAKOTA INTO WESTERN MN. MID/HI CLOUDS WILL CONT TO SPREAD EAST OVER THE TAF SITES THIS AFTN/EVENING. GENLY VFR CONDS ARE EXPECTED WITH SOME MARGINAL VFR CIGS IN SNOW ANTICIPATE OVR THE SOUTHERN TAF SITES. CONDS IMPROVING AFTER MIDNIGHT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
Hazardous weather outlook, Nov 29, 3:54 AM CST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 354 AM CST THU NOV 29 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 301000- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 354 AM CST THU NOV 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE WEEKEND WILL BRING A CHANCE OF SIGNIFICANT ACCUMULATING SNOW TO SOUTHERN AND CENTRAL MINNESOTA INTO WESTERN WISCONSIN AS AN AREA OF LOW PRESSURE LIFTS OUT OF THE PLAINS TOWARD THE GREAT LAKES REGION. THE PRIMARY WINDOW OF TIME FOR SNOW ACCUMULATION APPEARS SATURDAY THROUGH EARLY SUNDAY...HOWEVER UNCERTAINTY STILL REMAINS...ESPECIALLY REGARDING WHERE THE HEAVIEST SNOW WILL FALL AND HOW MUCH WILL ACCUMULATE. WATCH FOR MORE SPECIFIC DETAILS ON THIS POSSIBLE SIGNIFICANT ACCUMULATING SNOW EVENT IN LATER FORECASTS AND STATEMENTS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED. HOWEVER...SPOTTERS AND SNOWFALL OBSERVERS MAY BE ASKED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE OVER THE WEEKEND. KAT
Nearby
Winter Storm Watches in Minnesota, 2007Winter Storm Watches in Wisconsin, 2007Every winter storm watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.